U.S. doctors online nowAsk doctors free
Baltimore, MD
A 55-year-old male asked:

I have seem to have gerd but taking antacids seems to make my heartburn worse. what's happening here?

1 doctor answer1 doctor weighed in
Dr. Bahman Omrani
Pain Management 18 years experience
Acid rebound : Usually from from calcium containing antacids is the probable explanation. Over the counter acid suppressants (prilosec, prevacid) may help. You should however note that worsening heartburn could be than just heartburn, something you should bring to your doctor's attention.

Related questions

Last updated Aug 13, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.